MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7092-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device had a tubing leak.This event occurred at the patient's home.No patient harm/adverse event reported.Photos of the tube leaking were provided for complaint reference.Per reporter, upon examining the tubing, it appeared that the issue was surrounding the luer at the y site.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
H3/h6: the device was not returned for analysis.The reported complaint could not be confirmed.If the product is returned this complaint will be reopened for further investigation.The customer provided seven photos for the evaluation.The connection of the male luer to the female luer was loose and could be manipulated.The set was leak tested.There was leakage at 1 psig from the loose connection of the check valve to the female luer of the tubing.The male luer of the check valve was found to be partially broken.When broken apart, the male luer of the check valve remained inserted into the female luer.The threads of the female luer were bent.The male luer was broken at an angle, typical of a bending force.From the seven photos above provided by the customer it was possible to identify a leak in photo #7 but in the photos 1 to 4 it is possible to see that the luer was manipulated and broken.The investigation confirmed the customer reported leaking issue.Since the sample complaint was not returned for evaluation, the failure mode cannot be attributed to the manufacturing process.

Brand Name
CADD EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20173347
Report Number3012307300-2024-08748
Device Sequence Number7113021
Product Code FPA
UDI-Device Identifier10610586024177
UDI-Public(01)10610586024177(17)290402(10)6005743
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K000942
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-7092-24
Device Lot Number6005743
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/23/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown